Hail, Lancaster
- When
- May 31, 2:15 PM CST
- Where
- Lancaster County, 7 mi N of Waverly
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.017, -96.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 31, 1:44 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 244 PM CDT TUE MAY 31 2005 .DISCUSSION... IN THE SHORT TERM...WATER VAPOR SATL PIX SHOWING VIGOROUS UPPER LEVEL LOW SPINNING OVER THE NRN HIGH PLAINS WITH A SERIES OF IMPULSES ROTATING AROUND IT. MEANWHILE THERMAL ADVECTION ACROSS THE PLAINS HAS KICKED OFF PCPN EXTENDING FROM NRN OK...INTO KS AND NEB... AND INTO THE ERN DAKOTAS. TIMING OF THIS MERIDIONAL BAND OF PCPN WILL BE PROBLEMATIC AT BEST. CURRENT TRENDS LEADING UP TO TONIGHT SUGGEST ENTIRE CWA AT RISK DURING THE EVENING HOURS FOR SOME SHOWER ACTIVITY. WILL THEREFORE GO CATEGORICAL AND THEN BACK POPS OFF A BIT AFTER MIDNIGHT FOR WESTERN SECTIONS OF THE CWA. FOR WEDNESDAY MODELS SHOW PCPN BAND DRIFTING EASTWARD DEEPER INTO IA DURING THE LATE MORNING HOURS WHERE MORE FAVORABLE DPVA AND MID LAYER BAROCLINIC ZONE SHOULD RESIDE. THUS WILL TREND DECREASING POPS FROM EAST TO WEST. DURING THE AFTERNOON...NAM SHOWS WEAK AREA OF DOWNGLIDE FLOW KICKING IN OVER THE CWA...LIMITING PCPN CHANCES. WEDNESDAY NIGHT THE NAM SHOWS A WIDE AREA OF QPF DEVELOPING FROM THE DAKOTAS INTO WRN NEB IN AREA OF STRONG TRANSVERSE AGEOSTROPHIC LIFT ON THE EDGE OF MODERATE FRONTOGENETIC FORCING. THE NAM MAINTAINS THE QPF AWAY FROM THE CWA SO WILL CONTINUE DRY FORECAST FOR NOW. SURFACE LOW PRESSURE STARTS TO ORGANIZE OVER THE DAKOTAS THURSDAY IN RESPONSE TO STRENGTHENING UPPER LEVEL LOW OVER THE NWRN CONUS. INCREASING LOW LEVEL MOISTURE AND BOUNDARY LAYER CONVERGENCE SUGGESTS SLGT POPS PROBABLY WARRANTED FOR THE AFTERNOON TIME FRAME. BY THURSDAY NIGHT...STOUT MID LEVEL WAA COUPLED WITH A PASSING UPPER LEVEL IMPULSE WILL ALLOW FOR THUNDER CHANCES OVERNIGHT MAINLY OVER NORTHERN SECTIONS OF THE CWA WHERE LOW LEVEL MOIST CONVERGENCE IS PROGGED TO PERSIST. IN THE EXTENDED PERIODS...MOISTURE RACES NORTHWARD IN EARNEST ON FRIDAY ACROSS THE PLAINS AS A SURFACE COLD FRONT SWEEPS INTO WESTERN NEBRASKA IN ASSOCIATION WITH A WELL DEFINED UPPER LEVEL LOW CROSSING THE NORTHERN HIGH PLAINS. PWS INCREASE DRAMATICALLY TO ABOUT 1.5 AS BOUNDARY LAYER DEW POINTS APPROACH 70 DEGREES. A FAVORABLE ENVIRONMENT FOR SIGNIFICANT SEVERE STORMS DEVELOPS AS SBCAPES CATAPULT TO AROUND 4000J/KG AND TTS HOVER AROUND 60. SOME CONSISTENCY SHOWN BY THE GFS WITH THIS SCENARIO...SO THEREFORE FAVOR BUMPING UP POPS. FRONT MOVEMENT PROGGED RATHER SLOW AND IS ALSO DEPICTED THIS WAY BY LATEST HPC SFC CHARTS. WILL FOLLOW SUITE AND MAINTAIN POPS THROUGH FRIDAY NIGHT. STRONG...MOIST CONVERGENT BOUNDARY STILL SHOWN OVER THE CWA SATURDAY. AM STILL CONCERNED THAT FRONTAL TIMING MAY BE A BIT TOO SLOW. BUT NEVERTHELESS...WILL KEEP POPS GOING THROUGH SATURDAY AND SATURDAY NIGHT. THE GFS EVENTUALLY ADVERTISES THE BOUNDARY TO STALL OUT SOMEWHAT OVER SOUTHEASTERN SECTIONS OF THE CWA BY SUNDAY MORNING. MODERATE LIFT STILL SHOWN IN AREA OF GENERALLY WEAK FRONTOGENESIS...BUT RATHER STRONG MID LEVEL BAROCLINIC ZONE STILL EXIST. BEST CHANCES FOR PCPN APPEAR TO BE OVER SOUTHERN AND EASTERN SECTIONS OF THE CWA...SO WILL GEAR POPS IN THAT FASHION AND CONTINUE THUNDER CHANCES THROUGH AT LEAST MONDAY NIGHT. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1130 AM CDT TUE MAY 31 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-312200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1130 AM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA THIS AFTERNOON AND OVERNIGHT AS THE FIRST OF SEVERAL UPPER LEVEL WAVES LIFTS OUT ACROSS THE REGION. EXTENSIVE CLOUD COVER IS EXPECTED TO LIMIT SURFACE HEATING AND INSTABILITY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1136 AM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD LINWOOD 41.41N 96.93W
05/12/2005 BUTLER NE NEWSPAPER
A DELAYED REPORT OF FLASH FLOODING ALONG SKULL CREEK NEAR
LINWOOD WAS RECEIVED FROM THE COLUMBUS TELEGRAM. THE
FLOODING COVERED SEVERAL SQUARE MILES OF PASTURE LAND,
SPREAD DEBRIS ACROSS A FEW COUNTY ROADS AND BRIEFLY
COMPLETELY SURROUNDED A FARMSTEAD NEAR TOWN. THE FLOOD
WATERS CONTINUED RISING INTO THURSDAY MORNING, 5/12/05,
BEFORE RECEEDING.
&&The Omaha radar (KOAX), 36 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449672.